MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802111
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set-up of the device for a cardiopulmonary bypass (cpb) procedure, the level detection module was not working properly.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated blocks: h3 and h6 the reported complaint was confirmed.On (b)(6) 2022, there were many instances of the alarm probe status changing from coupled to uncoupled, back to coupled.There were over (b)(4) instances of this on (b)(6) 2022.When the level detection is turned on this will always cause an audible alert.If the uncoupled condition last longer than 100 milliseconds (ms), a 'level not attached' alert will occur.The same behavior was observed in the logs on (b)(6) 2022 and (b)(6) 2022.Per the manufacturer's clinical specialist, after the heating/cooling unit was turned on and warmed up for prime, everything observed was fine for 29 minutes.He cycled the alert and alarm level sensors ten times, and each time the level detection system put the pump in coast or stop.Two minutes after doing the tests, they received a yellow unattached alarm.During the same testing on another day, the same alarm was received, but this time the red sensor was replaced with an older red sensor and the unit worked for 35 minutes without alarming.The sensor was used in a case with no issue.It was also noted that the sensor pads were not manipulated.The field service representative (fsr) was unable to duplicate the reported complaint.He replaced the module as requested by the manufacturer's sales representative and it was release tested.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key13550169
Report Number1828100-2022-00063
Device Sequence Number5236188
Product Code DTQ
UDI-Device Identifier00886799000717
UDI-Public(01)00886799000717(11)211103
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802111
Device Catalogue Number802111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown